MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS
Model Number 251 (+ 25.5 D)
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial report is being submitted to fda for a reportable event that occurred outside the usa.Posterior capsule rupture is indicated as a potential adverse event related to iol implantation as stated under the warnings section of the product's instructions for use (ifu).The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.We could not confirm the reported event from provided photo.The product was not returned.No abnormalities were found in production and inspection records of the product.(serial no.: tbq223d8; model: 251).The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Event occurred in china.Posterior capsule rupture after implanting the iol into the capsular bag on (b)(6), a posterior capsule rupture was observed.Upon repeated review of the surgical video, it was suspected that the haptic tore the posterior capsule.In this case, the rupture was extensive.One week after surgery, significant iol dislocation was noted, and on november 13, an iol repositioning surgery was performed.The iol is currently in place, intraocular pressure is normal, and the patient will continue to be closely monitored.Product remained in eye after clinical assessment; patient has recovered and is fine; relpositioning surgery problem code: a051102 - sharp edges.

Brand Name
251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
ana paula lebkuchen geraldo 
110 progress
suite 175
irvine, CA 92618
MDR Report Key23967928
Report Number3006723646-2026-00001
Device Sequence Number9215261
Product Code HQL
UDI-Device Identifier04547480450407
UDI-Public04547480450407
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number251 (+ 25.5 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Initial Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown